HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Asthma (http://www.healthboards.com/boards/asthma/)
-   -   Please help me! (http://www.healthboards.com/boards/asthma/252800-please-help-me.html)

unleashed 02-13-2005 10:00 PM

Please help me!
 
Hello i'm new to the boards. I have been having some problems breathing. my chest feels heavy (tight) and my breaths are small. anyways i went to the emergency room. they did a chest xray, ekg, and took some blood work. everything came out fine. I then went to my family docotor and told them my problems. They gave me singulair and it worked for awhile then it stopped having much if any affect. i went back and they gave me advair 100/50 and it has been working very well untill last night. the labored breathing has come back. i've been taking the advair for about 2 weeks and singulair for about a month.

so my questions are....is this common? for meds to work then lose effect? do i need a higher strength of advair? do i have asthma at all? does allergens take away the effect of the meds? i know yall may not be doctors but you do have asthma so yall know something about it. i'm just really confused. thanks for your replies!

wrin 02-22-2005 11:10 PM

Re: Please help me!
 
I've never had trouble with meds "not working anymore" but I have had my asthma get to the point where it was worse, and I felt like I did before I was taking maintenance meds.

Blondee15 02-23-2005 12:37 PM

Re: Please help me!
 
Like wrin said, never had problems with meds losing effect, just have needed more at certain times. Sometimes if it's a particularly bad time i'll be on high doses of all kinds of steroids and all kinds of decongestants, cough medicine, inhalers, etc. While at other times I can get by days with no problems on a daily dose of advair 100/50, clarinex & flonase. For me it depends on infections and allergies. You may want to find out what your triggers are & if you have allergies in testing. Also remember triggers are not always allergies- can be things like smoke & weather. And your advair may not have taken full effect, sometimes it can take months for it to take full effect. Another option is that you start off on a higher dose of advair then when you reach control, drop down to the lowest possible dose to stay healthy.

wrin 02-23-2005 02:03 PM

Re: Please help me!
 
According to an Achieving Total Control asthma conference I attended, one of the pulmonologists said they're finding that it can take as much as six months of consistant inhaled steroid usage to have it fully take effect.

Symbicort is a drug that's tailored to be patient-adjusted to maintain control. The dosages are ratioed as such that when you're feeing sick, you take a little extra in the morning and at night, and after a week or so, you go back to your regular dosage. It's sort of the whole point of the product, according to the pamphlets I've read, and I've had a lot of really good luck with it.


All times are GMT -7. The time now is 07:58 AM.